Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Research Center

Vivid Dreams as Lipitor Side Effect

03/19/2007

Question:

Can Lipitor cause a person who does not usually dream or remember their dreams to have vivid dreams?

Answer:

Atorvastatin (Lipitor) is in the class of medications known as "statins". Atorvastatin works by inhibiting an enzyme (HMG-CoA reductase) that results in lower levels of LDL, sometimes referred to as "bad" cholesterol, and raises levels of HDL, the "good" cholesterol. In clinical trials that were performed to study the drug's effect on cholesterol and its adverse effects, abnormal or vivid dreams were reported. Reports of abnormal dreams was a rare side effect, recorded as occurring in less than 2 percent of the patients studied.

For more information:

Go to the Research Center health topic, where you can:

Response by:

Jan Scaglione, MT, PharmD, D.ABAT
Assistant Professor of Pharmacy Practice
College of Medicine
University of Cincinnati